×

Solitons and the regularized long wave equation: a nonexistence theorem. (English) Zbl 1080.35528

Summary: We prove that the regularized long wave equation (RLW) has no analytic two-soliton solutions. The proof is based on a superposition algorithm used for constructing multisoliton solutions of the Korteweg-de Vries equation (KdV) and is obtained by analytically continuing the algorithm from the KdV to the RLW.

MSC:

35Q53 KdV equations (Korteweg-de Vries equations)
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Benjamin, T.B.; Bona, J.L.; Mahony, J.J., Model equations for long waves in nonlinear dispersive systems, Phil. trans. roy. soc. London A, 272, 47-78, (1972) · Zbl 0229.35013
[2] Bona, J.L.; Pritchard, W.G.; Scott, L.R., A comparison of solutions of two model equations for long waves, Lect. appl. math., 20, 235-267, (1983) · Zbl 0534.76024
[3] Bona, J.L.; Pritchard, W.G.; Scott, L.R., Solitary-wave interaction, Phys. fluids, 23, 438-441, (1980) · Zbl 0425.76019
[4] Lakshmanan, M.; Kaliappan, P., Lie transformations, nonlinear evolution equations and PainlevĂ© forms, J. math. phys., 24, 795-806, (1983) · Zbl 0525.35022
[5] Olver, P.J., Euler operators and conservation laws of the BBM equation, (), 143-160 · Zbl 0387.35050
[6] Bryan, A.C.; Stuart, A.E.G., Representations of the multisoliton solutions of the Korteweg-de Vries equation, Nonlinear analysis: theory, methods & applications, 22, 561-566, (1994) · Zbl 0805.35111
[7] Easwaran, C.V.; Majumbar, S.R., The evolution of perturbations of the renormalized long wave equation, J. math. phys., 29, 390-392, (1988) · Zbl 0695.35175
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.